Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 76, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 7, 2018, 4:07 PM CDT for Edwards County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 4:07 PM CDT (21:07 UTC)
- Expired
- Oct 7, 2018, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 71 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
169 WUUS54 KEWX 072107 SVREWX TXC137-072145- /O.NEW.KEWX.SV.W.0076.181007T2107Z-181007T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Austin/San Antonio TX 407 PM CDT SUN OCT 7 2018 The National Weather Service in Austin San Antonio has issued a * Severe Thunderstorm Warning for... Central Edwards County in south central Texas... * Until 445 PM CDT * At 407 PM CDT, a severe thunderstorm was located 11 miles west of Barksdale, or 16 miles south of Rocksprings, moving north at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Rocksprings and Devil's Sinkhole State Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2967 10015 2972 10034 3025 10022 3018 9993 TIME...MOT...LOC 2107Z 195DEG 22KT 2977 10023 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$
2 follow-up statements
553 WWUS54 KEWX 072122 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 422 PM CDT SUN OCT 7 2018 TXC137-072145- /O.CON.KEWX.SV.W.0076.000000T0000Z-181007T2145Z/ Edwards TX- 422 PM CDT SUN OCT 7 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL EDWARDS COUNTY... At 421 PM CDT, a severe thunderstorm was located 11 miles south of Rocksprings, moving north at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Rocksprings and Devil's Sinkhole State Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2975 10016 2980 10031 3025 10022 3018 9993 TIME...MOT...LOC 2121Z 195DEG 22KT 2986 10020 HAIL...<.75IN WIND...60MPH $$
673
WWUS54 KEWX 072142
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
442 PM CDT SUN OCT 7 2018
TXC137-072151-
/O.EXP.KEWX.SV.W.0076.000000T0000Z-181007T2145Z/
Edwards TX-
442 PM CDT SUN OCT 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EDWARDS COUNTY WILL
EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 2975 10016 2980 10031 3025 10022 3018 9993
TIME...MOT...LOC 2141Z 195DEG 22KT 2997 10017
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 2:47 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 7, 2:47 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 247 PM CDT Sun Oct 7 2018 .SHORT TERM (Today through tonight)... The current weather pattern is characterized by a large, high amplitude trough across the western CONUS with the center of the upper low currently situated over northern Arizona/southern Utah and slowly progressing eastward. This has yielded southwest flow aloft across south central Texas, which is bringing a steady stream of Pacific moisture across Mexico and into the region, primarily focused out west along the Rio Grande (which can be seen via GOES-16 water vapor imagery). PWATs, as analyzed by the SPC mesoanalysis, are up to 1.7" in this area, which registers above the 90% percentile per climatology. A few subtle perturbations embedded within the upper level flow as well as weak forcing due to some weak positive vorticity advection from the approaching trough, paired with this area of ample moisture, will create the threat for heavy rainfall this evening and overnight tonight across the Rio Grande and southern Edwards Plateau. The SPC HREF shows a strong signal for heavy rainfall, and single deterministic CAMs such as the HRRR and the NAM nest also continue to suggest a locally heavy rainfall threat for this region. As such, WPC does indeed highlight this area with a slight risk for excessive rainfall. Thus, a Flash Flood Watch has been issued for this region and will be in effect from 7 pm tonight through 7 am Monday. While the focus for heavy rainfall should remain confined to the western portions of the region, the rest of south central Texas should see isolated to scattered showers and thunderstorms overnight tonight, with overnight lows ranging from the low to mid 70s. && .LONG TERM (Tuesday through Sunday)... Scattered to widespread showers and thunderstorms are expected to continue through Wednesday morning as the region remains under the influence of the approaching trough and eventual surface cold front. Locally heavy rainfall will be possible, and even some strong to marginally severe storms are also possible. The trough axis and cold front should move through the region on Wednesday, bringing rain chances to an end as weak upper level ridging begins to build. Highs will be in the upper 70s to low 80s for Thursday through Saturday with lows in the upper 50s to mid 60s. Highs on Sunday are only expected to reach the low to mid 70s across the region. The remnants of Hurricane Sergio (in the Pacific) will come ashore across Baja California and is progged to be absorbed into an upper level trough in the vicinity of the desert southwest. This feature may approach the region as we head into next weekend, so have re- introduced some 20 to 30 percent PoPs for Saturday and Sunday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 83 72 83 68 / 30 50 40 80 60 Austin Bergstrom Intl Airport 73 84 72 84 68 / 30 50 40 80 60 New Braunfels Muni Airport 72 83 72 84 68 / 30 50 50 70 60 Burnet Muni Airport 71 80 70 80 64 / 30 50 50 80 50 Del Rio Intl Airport 71 82 70 84 65 / 80 60 60 60 20 Georgetown Muni Airport 72 83 72 82 66 / 30 50 40 80 60 Hondo Muni Airport 73 82 72 84 67 / 60 60 50 70 40 San Marcos Muni Airport 72 83 72 85 68 / 30 50 50 70 60 La Grange - Fayette Regional 74 87 74 87 70 / 20 40 30 60 60 San Antonio Intl Airport 73 83 73 85 69 / 40 50 50 70 50 Stinson Muni Airport 73 83 73 85 70 / 40 50 50 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Monday morning for Bandera-Edwards-Kerr-Kinney-Maverick-Real-Uvalde-Val Verde- Zavala. && Mesoscale/Aviation...Platt Synoptic/Grids...BMW Public Service/Data Collection...33
Hazardous weather outlook, Oct 7, 4:03 AM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 403 AM CDT Sun Oct 7 2018 TXZ171>173-183>194-202>209-217>225-228-081115- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 403 AM CDT Sun Oct 7 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms will increase across the area this afternoon and tonight. Rainfall amounts of one to two inches are possible with isolated amounts up to four inches. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms with locally heavy rain are possible Monday into Tuesday until a front pushes through the region Tuesday. Drier conditions are expected for Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 7, 3:23 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
323 PM CDT SUN OCT 7 2018
TXZ207-221-223-072115-
Guadalupe TX-Gonzales TX-Wilson TX-
323 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GUADALUPE...
SOUTHWESTERN GONZALES AND NORTHEASTERN WILSON COUNTIES UNTIL 415 PM
CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pandora, or 7 miles east of Stockdale, moving north at 25 mph.
Winds up to 40 mph will be possible with this storm.
Locations impacted include...
Seguin, Cibolo, McQueeney, Nixon, Kingsbury, New Berlin, Pandora,
Zuehl, Leesville, Nolte and Zipp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9816 2968 9781 2922 9770 2921 9772
2922 9773 2921 9775 2916 9790
TIME...MOT...LOC 2023Z 159DEG 24KT 2927 9784
HUFFMANSpecial weather statement, Oct 7, 3:45 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
345 PM CDT SUN OCT 7 2018
TXZ184-202-072130-
Kinney TX-Edwards TX-
345 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY AND SOUTH
CENTRAL EDWARDS COUNTIES UNTIL 430 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Barksdale, or 25 miles north of Brackettville, moving
north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern Kinney
and south central Edwards Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2990 10000 2989 10002 2985 10002 2985 10003
2983 10003 2981 10002 2954 10019 2961 10039
3000 10026
TIME...MOT...LOC 2044Z 202DEG 18KT 2965 10026The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:55 PM CDT | Flash Flood Watch | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 5 more | 47 hr |
| Oct 7, 3:23 PM CDT | Special Weather Statement | EWX | Guadalupe | 52 min |
| Oct 7, 3:45 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| Oct 7, 6:07 PM CDT | Special Weather Statement | EWX | Edwards | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.